Ask The Doctors: June 2012

0
Muscle discomfort or weakness after taking statin drugs-an adverse effect known as statin myopathy-is relatively common. It is estimated that approximately 10 to 15 percent of all persons on statin therapy will experience such symptoms. After reducing the statin dose, or changing to a different medication (statin or otherwise), symptoms will generally improve. Another rarer phenomenon is the actual breakdown of the skeletal muscle, diagnosed by the detection of abnormally high levels of muscle enzymes in the blood, which occurs in less than one percent of people prescribed statins.
To continue reading this article or issue you must be a paid subscriber. Sign in

Subscribe to Heart Advisor

Get the next year of Heart Advisor for just $20. And access all of our online content - over 2,000 articles - free of charge.
Subscribe today and save 38%. It's like getting 5 months FREE!
Already Subscribed?
Click Here to Sign In | Forgot your password? | Activate Web Access

LEAVE A REPLY

Please enter your comment!
Please enter your name here